Thyroid UK
82,834 members97,865 posts

Trying T3 instead of T4 plus HRT

I was thinking of asking my doctor if I could try a little T3 with my T4 as I still don't feel right. I don't seem to get on well with T4 alone. When I went back to the doctor's complaining of further symptoms, I was told it was most likely menopause symptoms and it was suggested that I tried HRT which seemed to help for a while but not currently so I wondered if T3 might have helped instead. Are doctors reluctant to prescribe T3? Does it really help symptoms (mental tiredness, low mood & tearful)?

9 Replies
oldestnewest

Your doctor might be willing to try an addition of T3 but it is rare in the UK.

You might have to source your own and add a little to your levo. If so you'd have to put up a new post asking for a Private Message to be sent to you with info.

1 like
Reply

Morning, just to say I am in the same boat, underactive, then added hrt, still had the symptoms , joint pains , headaches etc. There was some improvement overall but a lot of lingering symptoms. After 18 months of doctor appts finally got to see endo who prescribed a trial of T3 a few days ago, 5mg to be added to levo, just waiting for it to arrive at the pharmacy. The snag is I have to pay for this , and if it agrees with me he will write to gp to try and get him to prescribe. Best of luck to you.

Reply

Hi There What was the name of your T3 med and endo? I am trying to get a referral as i am on 200 mcg of Levo and still feel drained and I know it is not right!!

Armour and NDT is the answer but cant get hold of any?? I live in Kent

Thank you!!

Reply

Hello , I haven't collected the prescription yet but will let you know as soon as I do, all I know is that it is very difficult to get 5mg of T3 tablets in the UK but pharmacist has ordered. 100 tablets for £295, if they help then next time I will have the confidence to order from the overseas suppliers used by others on here. I will PM you the details of the Endo as not allowd to post on here :)

1 like
Reply

Thanks - I would be interested to know if you find it helps! 😊

Reply

Thank you, will let you know, I hope so.

Reply

Your doctor will tell you anything to shut you up!

Reply

Definetely!! Mine has just put my dose up a few times that's it. Now i can't sleep properly and have headaches, joint pain, no weight loss and thinning hair. Obviously still tired too!

Can anyone recomment an endo in London or kent who is ok with NDT? Other T3 meds av?

I have private healthcare but don't think I am covered as I have had hypo T for years before the new policy was taken. I would pay anything for the right drugs though!!

Thank you for your suggestions

Reply

Hi So-Ken2 I was looking at the Endocrine Centre in London and asked here yesterday if anyone had been. I did get some positive feedback. You could always contact them and ask. They write their own scripts, so probably pricey, but as you say the right drugs are crucial.

Reply

You may also like...